MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETUF2514C102E
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Perforation of Vessels (2135)
Date of Event 10/01/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An endurant aui stent graft was implanted during the endovascular treatment of a 55mm abdominal aortic aneurysm.It was noted that the infrarenal neck length measured approx.20mm.It was reported that during the procedure, a non-medtronic guidewire (lunderquist), was placed in the aortic arch through an 18fr no n-medtronic sheath (dryseal) via the left common femoral artery.A previously placed 5 fr catheter was placed in the left radial artery and a 5fr pigtail catheter was delivered.Angiography was performed and an area between the right renal artery and secondary aor tic bend was chosen and marked for device delivery.The stent graft was delivered to the target site.The physician described all these previous steps as difficult and mentioned that the anatomy was difficult to navigate.The stent graft deployment began at the target site and prior to 2 full stent rings was pulled back to the target site.The deployment of the stent continued until there were 3 stent rings still constrained within the delivery sheath.At that time, the physician began deployment of the back thumb wheel to release the tip capture and deploy the suprarenal stent.It was observed that the movement was slow and halfway to deployment a clicking sound was appreciated at that time the rest of distal graft was completely deployed via the blue slider.The graft cover retracted appropriately during deployment.Additional rotation of the thumb wheel resulted in additional clicking without movement of the tip capture.The clicking continued while the wheel advanced.The physician was instructed to stop rotation and complete deployment of the stent graft with the blue slides, which was executed without incident.Then the physician was instructed to attempt rotation of the blue thumb wheel.Clicking persisted to a point, until it stopped, and the thumbwheel was in the ¿fully¿ deployed position on the back of the screw gear; however, the tip was not fully advanced.It was stated that the wheel was difficult to rotate when the clicking was heard.It is unknown a the break occurred.It was stated that both spindle lumen and tapered tip lumen must have been ¿broke¿ through all of the manipulation to advance the tip.Instruction was given as to how the back of the delivery system was to be disassembled and manual deployment would be attempted via the hypotube.Written and video instructions were utilized to guide this procedure.It was stated that there was some advancement of the tip via the thumb wheel mechanism.Some additional advancement was made with manual manipulation after back handle disassembly.After multiple attempts at releasing the tip capture , the tip was not advancing in the anatomy and the suprarenal stents were not releasing from the spindle.At this time, another physician was called into the room to assist with trouble shooting to free the suprarenal stent.The left radial artery sheath was exchanged for a longer, larger french sheath and attempts were made to snare the tip of the catheter using a non-medtronic snare (ensnare) device without success.A 6mm pta balloon and 8mm pta were delivered separately at different times, through the suprarenal stents into the graft over a wire with multiple balloon inflations attempted to change the anatomy and graft orientation.It was noted that more tip advancement with the snare and ballooning attempts described, but ultimately the tapered tip/sleeve was not able to advance enough to the release of the tips of the suprarenal stent.None of the suprarenal stents had been released, but some anchor ¿uncovered¿ anchor pins were observed.After a period of time, anesthesia alerted the physicians that the patient mean arterial pressure was low and difficult to control.A retrograde injection was made through the 18fr sheath revealing extravasation of contrast and noted by the physician as bleeding.Vessel perforation was observed in the left common iliac artery.The 18fr sheath was advanced further into the left common iliac artery and the physician described some stabilizing of the blood pressure.A decision was finally made to convert this patient to an open surgery.Blood products were being infused and chest compressions were noted along with defibrillation intermittently during exposure of the abdomen.Ultimately the resuscitation and surgical activities were stopped and the physician declared that the patient has expired.It was said that upon device removal the patient was in cardiac arrest and device inspection was not performed.The operating team stated that at some point during the manual attempts to deploy the tip capture the hypotube had severed.The tip of the stent graft was "embedded" in the calcified disease of the infrarenal aorta.Per the physician, this prevented any further tip movement ¿ and no endovascular technique was going to resolve this issue.Upon open exposure, the physician was only able to release the suprarenal stents from the tip capture by rotating the stent graft and pulling back, to then advance the tip capture.
 
Additional Manufacturer Narrative
Product analysis conclusion :three still images were received for analysis.First image depicts the proximal portion of an endurant delivery system on a table.The handle has been partially disassembled.Second image depicts the partially disassembled delivery system during the procedure.The tip capture lumen appears to have been retracted proximally, however it is not possible to confirm due to poor image quality.Third image depicts a surgical theatre, use of the device cannot be observed in the image.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis conclusion: the difficulty with positioning and deployment was confirmed based on the images provided.Deployment of the covered stent graft and the damaged hypotube were not depicted in the available angiograms.While the exact cause of the events could not be definitively determined, it appears most likely that the patient¿s anatomy was a significant factor.The aortic neck was narrow, severely calcified, and exhibited two angulations (90-180 degrees).The right common iliac artery was occluded, while the left common iliac artery had a smaller diameter of approximately ~7mm at the level of the aortic bifurcation.Blood loss and hypotension could not be assessed on the images but are most likely related to procedural events.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
ENDURANT II AUI STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23377465
Report Number9612164-2025-05263
Device Sequence Number15669475
Product Code MIH
UDI-Device Identifier00643169232570
UDI-Public(01)00643169232570(17)270514
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberETUF2514C102E
Device Catalogue NumberETUF2514C102E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer11/05/2025
12/18/2025
01/27/2026
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date11/11/2025
01/05/2026
01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age71 YR
Patient SexFemale
Patient Weight48 KG